MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; DIALYSIS CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; DIALYSIS CATHETER
Catalog Number H965103028080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent (b)(4) complaint report was reviewed for the bioflo dialysis product family and the failure mode, "extension leg failure." no adverse trend was indicated.As the catheter from the reported event was discarded at the hospital no device evaluation was possible and a definitive root cause for this event could not be determined.A capa has been initiated, however, to provide further investigation into this and similar events, and to determine if corrective action is required.Manufacturing process controls for the dialysis catheters include visual inspection for damage or defects, 100% leak testing, and guidewire insertion testing to verify lumen patency.(b)(4).
 
Event or Problem Description
Event occurred in (b)(6) - patient had dialysis catheter implanted on (b)(6) 2016.Catheter was removed on (b)(6) 2017 due to leakage at the extension tubing of the catheter.No patient complications other than changing out the catheter.The patient had been connecting themselves for home dialysis five times per week.The dressing was changed every 2 days and the site was cleaned with 70% alcohol.Tego connectors were used for connection.Those were changed once per week after a 30 second scrub and 2 min.Drying time using chlorhexidine with 4% alcohol solution.The catheter from the reported event was discarded by the hospital.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6395976
Report Number1317056-2017-00024
Device Sequence Number747300
Product Code MSD
UDI-Device IdentifierH965103028080
UDI-PublicH965103028080
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2018
Device Catalogue NumberH965103028080
Device Lot Number4948424
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2017
Initial Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR